Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Denver/Boulder, CO

June 12, 2007Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2007, 4:36 PM MDT for Elbert County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 4:36 PM MDT (22:36 UTC)
Expired
Jun 12, 2007, 5:15 PM MDT
In force
39 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Elbert County, CO

The radar

The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 122236
SVRBOU
COC039-122315-
/O.NEW.KBOU.SV.W.0071.070612T2236Z-070612T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 515 PM MDT

* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES NORTHWEST OF MATHESON...OR ABOUT 31 MILES WEST OF LIMON...
  MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MATHESON
  AND AGATE.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3913 10436 3914 10396 3948 10391 3947 10439

$$

RPK
1 follow-up statement
000 
WWUS55 KBOU 122249
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
449 PM MDT TUE JUN 12 2007

COC039-122315-
/O.CON.KBOU.SV.W.0071.000000T0000Z-070612T2315Z/
ELBERT CO-
449 PM MDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL ELBERT COUNTY...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES NORTHWEST OF SIMLA...OR ABOUT 27 MILES WEST OF
LIMON...MOVING EAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMLA...MATHESON AND AGATE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3913 10436 3914 10396 3948 10391 3947 10439

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 12, 2:30 PM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT TUE JUN 12 2007

.SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LOW CIRCUATION OVER
SOUTH CENTRAL CO AND MOVING SLOWLY EAST. VERY MOIST AIRMASS OVER CWA
WITH PW VALUES AROUND AN INCH OVER THE FRONT RANGE...WHILE NEARING
1.50 OVER THE FAR ERN PLAINS. FLASH FLOOD WATCHES/WARNINGS ARE
ALREADY IN EFFECT ACROSS ZNS 48..50>51 AND THIS LOOKS FINE WITH NEW
BATCH OF STORMS AND DEVELOPMENT FURTHER SOUTH ACROSS YUMA AND
LINCOLN COUNTIES. FURTHER WEST...NEW CONVECTION DEVELOPING OVER THE
SOUTHERN FRONT RANGE FOOTHILLS AND THIS WILL BE SPREADING OVER THE
URBAN CORRIDOR THRU THE REST OF THE AFTERNOON. AGAIN...MAIN THREAT
WILL BE HEAVY RAIN WITH MINOR FLOODING POSSIBLE. TRAINING ECHOES MAY
ALSO LEAD TO FURTHER FLOODING POTENTIAL IF OCCURS IN URBAN AREAS.
WILL KEEP LIKELY POPS OVER ENTIRE AREA THRU THIS EVENING. RADUAL
DRYING FROM WEST TO EAST LATER THIS EVENING AND OVERNIGHT AS THE
UPPER LEVEL TROF MOVES SLOWLY ACROSS THE STATE AND DRIER AIR GETS
ENTRAINED FROM THE NORTHWEST. DRY AND STABLE AIRMASS ON THE PLAINS
WED AFTN WHILE MAYBE A FEW STORMS IN THE MTNS/FOOTHILLS WITH A BIT
OF MSTR AND LOW LVL UPSLOPE FLOW.

.LONG TERM...UPR LOW WL CONTINUE TO MOV EASTWARD INTO CNTRL KS WED
EVE.  A WEAK DISTURBANCE WL TRAIL THE LOW OVR WRN KS. SOME SCT TSTMS
PSBL ON THE FAR ERN PLAINS INVOF THIS FEATURE IN THE EVENING...BUT
BY MIDNIGHT ALL PRECIP SHOULD COME TO AN END.  FOR THE SECOND HALF
OF THE WEEK...A STG RDG OF HIGH PRESSURE FROM AZ WL BLD ACRS THE WRN
HALF OF THE STATE.  HEIGHTS AT H5 PROGGED TO RISE TO OVR 590 DM BY
FRIDAY AND SAT.  SUCH A PTRN WOULD SUPPORT TEMPS RISING INTO THE 90S
ACRS THE PLAINS AND FNT RANGE.  LTL IF ANY MSTR EVIDENT...SO WL RMV
ALL POPS THURS AND FRIDAY.  WL KEEP SAT GOING AS A LTL MSTR MAY
SNEAK INTO THE RDG FM NEW MEXICO.

REPREVE FROM THE VRY WARM TEMPS IN STORE FOR THE FIRST PART OF NEXT
WK AS A DP TROF OVR WRN CANADA SINKS SWD INTO THE CNTRL ROCKY MTN
STATES.  GFS HAS BEEN FAIRLY CONSISTANT BRINGING A COLD FRONT INTO
THE AREA MONDAY AFTN.  SFC CDFNT WL BE FIRMLY IN CONTROL OF TEMPS
ON THE PLAINS AS H7 TEMPS PROGGED TO FALL INTO THE 3-5 DEGREE
RANGE.  WL COOL OFF TEMPS SOME FOR MONDAY WITH WELL BELOW NORMAL
TEMPS FOR TUES.  WL ALSO ADD SOME POPS TO THE LATTER PERIODS AS WELL.

&&

.AVIATION...SHOWERS WILL GRADUALLY INCREASE IN COVERAGE BTWN 21-23Z
ACROSS LOCAL AIRPORTS. CIGS/VSBYS LOWERING TO MVFR CAT IN
SHOWERS...IMVPOVING AFT 03Z THIS EVENING. ERRATIC WIND GUSTS WITH
SHOWERS WITH SPEEDS UP TO 35KT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z WED
FOR ZONES 48..50>51.

&&

SWE/046
Hazardous weather outlook, Jun 12, 10:50 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1050 AM MDT TUE JUN 12 2007

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1050 AM MDT TUE JUN 12 2007

...FLASH FLOOD WATCH FOR FAR NORTHEAST COLORADO THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STRENGTHEN OVER
FAR NORTHEAST COLORADO THIS AFTERNOON. THE MAIN THREAT WILL BE VERY
HEAVY RAIN AND POSSIBLE FLASH FLOODING WITH RAINFALL RATES UP TO 2
INCHES IN LESS THAN AN HOUR. THERE IS ALSO ENOUGH INSTABILITY AND
HIGH SURFACE MOISTURE TO GENERATE AN ISOLATED SEVERE STORM WITH HAIL
UP TO ONE INCH IN DIAMETER.

FURTHER WEST TOWARDS THE FRONT RANGE...SHOWERS AND THUNDERSTORMS
WILL ALSO DEVELOP DURING THE AFTERNOON HOURS. AGAIN THE MAIN THREAT
WILL BE HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH IN LESS THAN
AN HOUR. THE SEVERE THREAT IS MINIMAL SO ONLY SMALL HAIL IS EXPECTED
WITH THE STORMS.

THE STORMS WILL END LATER TONIGHT AS AN UPPER LEVEL STORM SYSTEM
MOVES INTO EASTERN COLORADO LATER TONIGHT AND BRINGS DRIER AIR
ACROSS WESTERN PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR EASTERN PLAINS OF
COLORADO THROUGH THIS EVENING. RAINFALL AND FLOODING REPORTS WILL
ALSO BE APPRECIATED.

SWE/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:05 PM MDTSevere Thunderstorm WarningBOUPhillips25 min
Jun 11, 8:58 PM MDTFlash Flood WarningBOUSedgwick3 hr
Jun 11, 10:24 PM MDTSevere Thunderstorm WarningBOUPhillips19 min
Jun 12, 9:23 AM MDTFlash Flood WatchBOULogan, Phillips, Sedgwick16 hr
Jun 12, 11:15 AM MDTFlash Flood WarningBOUPhillips2 hr
Jun 12, 11:46 AM MDTFlash Flood WarningBOUSedgwick3 hr
Jun 12, 1:14 PM MDTFlash Flood WarningBOUPhillips3 hr
Jun 12, 2:41 PM MDTFlash Flood WarningBOUSedgwick94 min
Jun 12, 4:14 PM MDTFlash Flood WarningBOUPhillips, Sedgwick6 hr
Jun 12, 5:13 PM MDTSevere Thunderstorm WarningBOUElbert47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.